Colorado, 2025

Hail and Damaging Wind in Colorado, June 5, 2025

June 5, 2025 · NWS BOU · 4 events in 2 counties and zones

A right turning supercell thunderstorm produced large hail and strong winds across Morgan and Washington Counties on the afternoon of June 5th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A right turning supercell thunderstorm produced large hail and strong winds across Morgan and Washington Counties on the afternoon of June 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 5, 12:48 PM MST, 20 minutes earlier. Its key messages:

  • A few strong to severe thunderstorms over the eastern plains this afternoon.
  • Another round of strong to severe storms possible Friday afternoon.
  • Warmer Saturday with few to no showers/thunderstorms.
  • Sunday into next week, near normal temperatures with chances for showers and storms each day.
Area forecast discussion, Jun 5, 12:48 PM MST, 20 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
148 PM MDT Thu Jun 5 2025

.KEY MESSAGES...

- A few strong to severe thunderstorms over the eastern plains
  this afternoon.

- Another round of strong to severe storms possible Friday
  afternoon.

- Warmer Saturday with few to no showers/thunderstorms.

- Sunday into next week, near normal temperatures with chances for
  showers and storms each day.

&&

.DISCUSSION /Through Thursday/...
Issued at 146 PM MDT Thu Jun 5 2025

Showers and thunderstorms first started forming over the higher
terrain late this morning. Low clouds may have delayed showers and
storms moving off the higher terrain by an hour or two, but
scattered to numerous showers and storms are still on track to for
the urban corridor and eastern plains this afternoon and evening
as a shortwave trough tracks across the region. MLCAPE is up to
1000 J/kg and there's plenty of moisture and shear to support
strong, to occasionally severe thunderstorms with hail a little
over 1 inch in diameter. Many runs of the HRRR and the last couple
of the NAMNest show a strong/severe storm forming over northern
Weld County and then tracking southeast across Morgan and
Washington Counties through the afternoon hours. This is where the
highest severe weather threat will be. Elsewhere, heavy rain,
small hail (mostly), and wind gusts to 40 mph will be possible
with the stronger storms. The storms come to an end mid to late
evening as the airmass stabilizes and storms move off to the east.
A few light showers will be possible after midnight.

Another shortwave trough is on track to trigger scattered to
numerous showers and thunderstorms Friday. It will remain moist
with dew points in the lower to mid 50s over northeast Colorado.
Similar to today, instability will be marginal for severe
thunderstorms with MLCAPE up to 800 J/kg. The strongest storms are
expected to produce hail up to around 1 inch in diameter and
brief heavy rainfall. The first storms of the day form over the
mountains late in the morning and then spread eastward during the
afternoon hours. Showers and storms progress east of the urban
corridor by early to mid evening and then east of the area by
midnight.

On Saturday, we are still looking for drier northwest flow aloft.
Temperatures will climb into the lower to mid 80s under mostly
sunny skies. We see a cold front push south through the area
during the evening, but with a drier and more stable airmass in
place, do not expect this to produce any showers or thunderstorms.
North to northeast flow behind the front will slowly increase
moisture across the area.

Better moisture and instability will be over the area again
Sunday. This combined with a shortwave embedded in the northwest
flow aloft will bring a round of showers and thunderstorms Sunday
afternoon and early evening. Temperatures cool a little for Sunday
as well with highs across northeast Colorado in the 70s.

For Monday and Tuesday, a weak upper level ridge tracks across
the Great Basin and Central Rockies. This will bring warmer
temperatures with highs returning to the lower to mid 80s across
northeast Colorado by Tuesday. With enough moisture and
instability in place, we expect daily afternoon/evening showers
and thunderstorms. Though coverage may end up a little less than
we've seen this week.

The ridging slides east of the area by Wednesday and west-
southwest flow aloft is expected to prevail for Wednesday and
Thursday. Chances for afternoon/evening showers and thunderstorms
continue. Increased coverage of showers/storms will be possible if
we see a more organized shortwave trough. Temperatures look to be
near normal with highs in the lower to mid 80s across northeast
Colorado.

&&

.AVIATION /18Z TAFS through 18Z Friday/...
Issued at 1139 AM MDT Thu Jun 5 2025

Showers and thunderstorms are still on track for this afternoon
and evening, mainly during 21Z to 03Z. Multiple rounds of
showers/storms are expected. Ceilings are expected to fall below
6000 feet this evening, ~03Z. Clouds continue to lower overnight
with ceilings bottoming out 500 to 1500 feet 12-15Z Friday.
Ceilings slowly rise through the morning hours, but will likely
keep a ceiling below 3000 feet through 18Z Friday.

After 18Z Friday, more showers and thunderstorms are expected.
Models favor at least two rounds of thunderstorms, with the first
one in the 19-21Z window.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION...Meier
Hazardous weather outlook, Jun 5, 4:39 AM MST, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
539 AM MDT Thu Jun 5 2025

COZ030>051-061145-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
539 AM MDT Thu Jun 5 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are possible again this
afternoon. A few stronger storms could produce hail and gusty
winds, in addition to briefly heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered showers and thunderstorms are forecast again on Friday.
A gradual warming and drying trend is likely by the weekend into
early next week, though daily chances for at least a few showers
and storms will continue.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight, but
reports of hail or gusty winds will be appreciated.

In the hours before

Special weather statement, Jun 5, 10:28 AM MST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Denver CO
1128 AM MDT Thu Jun 5 2025

COZ035-038-051815-
Larimer County Below 6000 Feet/Northwest Weld County CO-Larimer
and Boulder Counties Between 6000 and 9000 Feet CO-
1128 AM MDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LARIMER COUNTY
UNTIL 1215 PM MDT...

At 1128 AM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Horsetooth Reservoir, or 9 miles west of Fort
Collins, moving southeast at 20 mph.

HAZARD...Wind gusts up to 30 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Fort Collins, Loveland, Windsor, Timnath and Horsetooth Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.

&&

LAT...LON 4056 10534 4063 10530 4059 10494 4046 10494
      4037 10500
TIME...MOT...LOC 1727Z 293DEG 17KT 4057 10523

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Rodriguez
Special weather statement, Jun 5, 12:45 PM MST, 23 minutes before
Special Weather Statement
National Weather Service Denver CO
145 PM MDT Thu Jun 5 2025

COZ044-052030-
Morgan County CO-
145 PM MDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MORGAN COUNTY
UNTIL 230 PM MDT...

At 145 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Jackson Reservoir, or 24 miles northwest of Fort
Morgan, moving southeast at 20 mph.

HAZARD...Landspouts, wind gusts up to 40 mph, and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.

Locations impacted include...
  Weldona, Goodrich, Jackson Reservoir and Fort Morgan Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4052 10396 4035 10371 4020 10404 4051 10415
      4052 10415
TIME...MOT...LOC 1945Z 331DEG 18KT 4052 10409

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rodriguez
Special weather statement, Jun 5, 12:56 PM MST, 12 minutes before
Special Weather Statement
National Weather Service Denver CO
156 PM MDT Thu Jun 5 2025

COZ036-039-052045-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County CO-
156 PM MDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON COUNTY UNTIL
245 PM MDT...

At 156 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bergen Park, or 19 miles west of Denver, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Western Denver, Lakewood, Golden, Evergreen, Morrison, Idledale,
  Red Rocks Park, Indian Hills, Kittredge, Tiny Town, Bergen Park,
  Aspen Park, Genesee, Pleasant View and Wah Keeney Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3967 10539 3977 10532 3979 10520 3968 10506
      3967 10507 3967 10508 3953 10529
TIME...MOT...LOC 1955Z 330DEG 11KT 3972 10531

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rodriguez
Special weather statement, Jun 5, 1:06 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Denver CO
206 PM MDT Thu Jun 5 2025

COZ043-052045-
Central and South Weld County CO-
206 PM MDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WELD COUNTY UNTIL
245 PM MDT...

At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near
Milliken, or 7 miles southwest of Greeley, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Greeley, Evans, Johnstown, Milliken and Gilcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4034 10492 4041 10491 4044 10475 4025 10476
TIME...MOT...LOC 2006Z 285DEG 7KT 4037 10486

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Rodriguez

The radar

The Denver radar (KFTG), 82 km away, was scanning. The volume nearest the first event began at 20:06 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Morgan

When
June 5, 1:08 PM MST to 1:10 PM MST
Where
Morgan County, 2.96 mi NNW of Weldona
Measured
1 in hail
Reported by
Public
Coordinates
40.390, -103.990

Report from mping.

Hail, Morgan

When
June 5, 1:42 PM MST to 1:46 PM MST
Where
Morgan County, Ft Morgan
Measured
1 in hail
Reported by
Public
Coordinates
40.250, -103.800

Report from mping.

Hail, Washington

When
June 5, 2:45 PM MST to 2:50 PM MST
Where
Washington County, 10.61 mi E of Woodrow
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
39.970, -103.380

Thunderstorm Wind, Washington

When
June 5, 3:23 PM MST to 3:28 PM MST
Where
Washington County, 0.87 mi NW of Woodrow
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
39.990, -103.590

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251313, 1251314, 1251315, 1251319.